Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Depo Testosterone and Deca-Durabolin Combo
Sep 3, 2000

Hello from Texas! I looked and did not see a question like this so I hope I am not asking a question that has been asked before. Thanks for any information/insight you can provide. First a brief history: I am a very healthy 36 year old HIV+ male. I have been positive for well over 10 years. I am currently taking Ziagen and Combivir which is working well -- Undetectable viral load and T Cells in the low 600's with good percentages. I was in my Physician's office a couple of weeks ago and complained of fatigue and mentioned it felt my muscles were getting weaker. I had recently started going to the gym again to loose some belly and when lifting weights and running on the treadmill I realized how weak and out of shape I had become. Physically I look fine and weigh a normal weight (6'5", 220lbs). She (my Physician) prescribed 200mg DepoTestosterone and 200mg Deca-Durabolin injections every two weeks for a three month trial. I have been doing this for a month now and boy have I noticed a difference! My energy levels are way up, I am mentally more alert, I feel better and my workouts are going extremely well. While I have this energy I am really enjoying working out and as a result have taken more of an active interest in it. I am really looking forward to see my next blood work results to see what, if any, changes are present. My questions are: 1.) Have you seen this increased energy/mental alertness in your patients and if so does it continue after the treatments are stopped. 2.) In your opinion is human growth factor safer and/or more effective in building lean body mass. Does it offer the energy boost that Depo/Deca provide? 3.) I have private health insurance through my job. I know that human growth factor is expensive -- what are the general requirements one needs to meet for insurance to cover it. 4.) With what you know about my situation would you suggest staying on the Depo/Deca or do you think I should ask my Physician about the Growth Hormone. Thanks for any information -- Phil in Dallas

Response from Dr. Dieterich

Testosterone plays an important part in mood. In men who are low in testosterone, their affect changes and they often complain of fatigue and depression, so when you restore it to normal levels, you should feel better. This will stop, if you stop taking it. Growth hormone does not touch mood and energy and libido only lean body mass, while testosterone does. Finally you need to document wasting usually for your insurance to pay for growth hormone, it does not sound like 220 lbs will qualify for wasting! Stay well ! DTD

Douglas T. Dieterich, M.D.


Previous
Study of Dr. Tough and more
Next
info about interferons please

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement